Florida, 2026

Hail in Florida, March 15, 2026

March 15, 2026 · NWS MLB · 4 events in 1 county or zone

Thunderstorms produced strong wind gusts and severe hail in Brevard County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Thunderstorms produced strong wind gusts and severe hail in Brevard County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 15, 1:00 PM EST, 1 hour 32 minutes earlier. Its key messages:

  • Issued at 200 PM EDT Sun Mar 15 2026
  • Numerous showers and storms will impact the area this afternoon and evening, and again on Monday. A few storms could become strong or severe, with a 5-10% chance for damaging winds up to 60 mph and quarter-size hail.
  • Beneficial rainfall is expected, but repeated storms may lead to minor flooding in urban areas.
  • A strong cold front moves through Monday night, bringing gusty winds and hazardous boating conditions. Much cooler air arrives Tuesday morning, with lows falling into the 40s across the Orlando and Daytona Beach areas.
Area forecast discussion, Mar 15, 1:00 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
200 PM EDT Sun Mar 15 2026

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 200 PM EDT Sun Mar 15 2026

- Numerous showers and storms will impact the area this afternoon and
  evening, and again on Monday. A few storms could become strong
  or severe, with a 5-10% chance for damaging winds up to 60 mph
  and quarter-size hail.

- Beneficial rainfall is expected, but repeated storms may lead to
  minor flooding in urban areas.

- A strong cold front moves through Monday night, bringing gusty
  winds and hazardous boating conditions. Much cooler air arrives
  Tuesday morning, with lows falling into the 40s across the
  Orlando and Daytona Beach areas.

&&

.DISCUSSION...
Issued at 200 PM EDT Sun Mar 15 2026

Current-Tonight...A warm front continues to progress northward of
the area this afternoon as winds have veered SE/S in its wake. Wind
speeds will approach 10-15 mph inland with 15-20 mph speeds along
the Space/Treasure coasts. Higher gusts are expected. Unseasonably
warm and humid conditions as afternoon temperatures soar into the
80s areawide. Shortwave impulses embedded in the SW flow aloft will
traverse the FL peninsula later today aiding in SCT-NMRS convection.
500 mb temperatures on the order of -11.5C to -12.5C areawide will
promote moderate instability. PWATs surging northward in the wake of
the warm front will average 1.55-1.80 inches.

The atmosphere is only lightly "capped" so we expect early
convective initiation with increasing coverage and intensity thru
the afternoon and early evening. The ECSB and additional boundary
collisions will play a role throughout the day as well. PoPs
generally 70-80% late today. Storm steering is toward the
north/northeast at 15-25 mph and primary storm threats include
frequent lightning strikes, gusty winds 40-55 mph - one or two
storms possibly to 60 mph, coin-sized hail, and torrential
downpours. Cannot rule out some minor urban flooding where storms
repeat. ALL of ECFL remains within a Marginal Risk for Severe Storms
as outlined by the Storms Prediction Center.

Activity winds down thru mid-late evening across land. Continued
warm & humid overnight with mins in the 60s areawide. Fog is not
anticipated overnight (perhaps low stratus clouds) as SSW 925 MB
winds ramp up to 25-35 kts off the deck.

Mon-Mon Night...The pressure gradient tightens in advance of an
approaching strong cold front, poised to cross central FL Mon night.
S/SW winds will approach 20 mph sustained and frequently gusty - up
to 25-35 mph. SW flow aloft continues with occasional vorticity
maxima embedded within. 500 mb temps remain -11C to -12C as moderate
instability continues. Storm (speed) shear will be stronger than on
Sun (still uni-directional) and we are again expecting an active
afternoon/early evening with NMRS-WDSD shower and storm coverage.
Activity will be racing northeastward at 35-45 mph. With potential
multiple rounds and from the previous day's rainfall, we may still
need to monitor for minor flooding in some locations. For most
areas, rainfall totals Sun-Mon will be 0.50-1.50" with locally 3-4"
possible. Primary storm threats again will be frequent lightning,
damaging wind gusts to 60 mph, coin-sized hail, torrential
downpours, and possibly a "low" tornado threat. We continue to
remain in a Day 2 Marginal Risk across much of the area.

Expect another warm day ahead of the front, with low to mid 80s -
few U80s within reach across the Treasure Coast and Okeechobee
County.

Previous Extended Forecast Discussion Slightly Modified...

Remainder of Next Week...Once the front gets south of ECFL Mon
night, much cooler air rushes in. Quite a temperature gradient by
daybreak on Tue, with 50s along the Treasure and immediate Space
Coasts and 40s elsewhere. There is a 20-30% chance of reaching the
U30s over northern Lake and Volusia counties. Lowest wind chills are
likely to dip into the M-U30s NW of I-4. High temps on Tue will
struggle to reach the U50s to L60s from Orlando northward, with M-
U60s a "reach" farther south. Aside from a lingering shower along
the Treasure Coast, Tue should be mostly dry.

Similarly, cold temperatures are forecast on Wed morning over our
northern communities. Winds turn onshore Wed, beginning some modest
warming (U60s to L70s). This begins a timeframe of lower confidence,
with the nearby trough potentially sparking bands of rain over the
southern peninsula. Just how far north the rain gets remains in
question, but at the very least, we should see quite a bit of
cloudiness. We currently have 20-30% rain chances Wed/Thu from
Sebastian southward.

The area of unsettled weather to our south should begin to move
seaward beginning Fri, leaving only low shower chances along the
immediate Treasure Coast. Seasonably mild high temps on Fri should
warm into the weekend, as probabilities for high temps of 80 deg F +
reach 60-80% by that time.

&&

.MARINE...
Issued at 200 PM EDT Sun Mar 15 2026

Fairly stout convection this morning offshore in association with
a warm front passing through. Late today into evening, expect
another round of (offshore-moving) showers and lightning storms.
Some of which could be strong to severe. Threats include frequent
cloud-to-water lightning strikes, gusty winds in excess of 40 kts,
small to coin-size hail, torrential downpours, and a couple
waterspouts in play. This scenario gets repeated on Mon in the
afternoon/evening ahead of a strong cold front that will pass over
the waters Mon night. Offshore-moving storms on Mon will race
northeastward at 35-45 kts. Seas also locally higher invof
convection. High pressure builds into the area behind the front
thru mid-week, as the former front stalls across the Bahamas, but
a tight pressure gradient between the two features will persist
keeping winds elevated.

SE/S winds (10-15 kts today (15-20 kts tonight offshore) will slowly
veer S/SW thru the day on Mon with increasing speeds (20-25 kts well
offshore). Winds quickly turn NW behind the front Mon night,
continuing northerly Tue-Tue evening, NE into Wed-Thu. Seas will
respond (building) by late Mon. Boating conditions become poor to
hazardous later tonight into Mon and lasting for much of the
upcoming week ahead. Cautionary Statements and Small Craft
Advisories will be in play.

&&

.AVIATION...
(18Z TAFs)
Issued at 131 PM EDT Sun Mar 15 2026

ISO SHRA have started to develop this afternoon in a very unstable
environment. Once TSRA get going over SOFL in the next hour or
so, expect coverage to quickly increase becomes SCT-NUM while
pushing northward. Adjusted TSRA TEMPOs, generally bringing them
earlier by an hour focused between 19Z-23Z, and increased the
wind gust slightly. SHRA/TSRA gradually diminishing after 00Z, but
could still see some impacts at the northern terminals, clearing
by around midnight. Very low chance for MVFR CIGs at the inland
terminals late tonight into early Monday morning. Breezy/gusty
S-SE winds settle to less than 10 kts overnight. 2 KFT winds
increasing to 30-40 kts could approach LLWS criteria at the
northern terminals early Monday morning. Surface winds quickly
increase and veer after around 14Z, becoming 15-20 kts with gusts
20-30 kts in the afternoon. Another round of afternoon/evening
TSRA Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  83  44  60 /  60  70  30   0
MCO  67  83  48  62 /  50  70  30   0
MLB  66  84  52  64 /  50  70  50  10
VRB  66  85  54  65 /  60  70  60  10
LEE  66  82  44  61 /  50  70  20   0
SFB  65  83  46  62 /  50  70  30   0
ORL  67  83  49  62 /  50  70  30   0
FPR  65  85  54  66 /  60  70  60  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 AM Monday to 11 AM EDT Tuesday for
     AMZ550.

     Small Craft Advisory from 4 AM Monday to 10 PM EDT Tuesday for
     AMZ570-572-575.

&&

DISCUSSION...Sedlock
AVIATION...Haley

In the hours before

Special weather statement, Mar 15, 2:22 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EDT Sun Mar 15 2026

FLZ547-647-747-151945-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
322 PM EDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 345 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barefoot Bay, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palm Bay, Malabar, Barefoot Bay, Grant-Valkaria, and Micco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2782 8051 2782 8068 2798 8069 2797 8046
      2795 8046
TIME...MOT...LOC 1922Z 190DEG 13KT 2788 8061

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper

The radar

The Melbourne radar (KMLB), 22 km away, was scanning. The volume nearest the first event began at 19:31 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Brevard

When
March 15, 2:32 PM EST
Where
Brevard County, 4.61 mi SW of Valkaria Arpt
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
27.920, -80.620

Spotter reported hail estimated to be between 1 to 1.25 inches in diameter on Grant Rd.

Hail, Brevard

When
March 15, 2:49 PM EST
Where
Brevard County, 3.2 mi SW of Valkaria Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
27.940, -80.610

Spotter reported hail estimated to be between half inch to golf ball size in diameter on I-95 near between mile markers 168 and 169.

Hail, Brevard

When
March 15, 2:58 PM EST
Where
Brevard County, 3.91 mi WSW of Palm Bay
Measured
1 in hail
Reported by
Public
Coordinates
28.010, -80.640

Public report of hail estimated to be between penny to quarter size in diameter near Malabar Rd and I-95.

Hail, Brevard

When
March 15, 3:00 PM EST
Where
Brevard County, 3.13 mi WSW of Valkaria Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
27.960, -80.620

Public report of hail estimated to be between 1 to 1.5 inches in diameter near Paragon Rd and Babcock St in SE Palm Bay.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2026Every state in 2026This day in weather historyWarnings in Florida, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325255, 1325256, 1325257, 1325258.